Alert archive / Idaho / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 70, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Aug 20, 1997, 8:48 PM MDT for Bingham County, Butte County, Idaho. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 20, 1997, 8:48 PM MDT (02:48 UTC)
- Expired
- Aug 20, 1997, 9:30 PM MDT
- In force
- 42 min
- Issued by
- NWS Pocatello, ID
- Area
- Whole counties
Counties Bingham County, ID, Butte County, ID
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 2.8 hours before the alert went out and 276 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 462 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 3156 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPIH 210250 RRA SVRPIH IDC011-023-210330- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO ID 848 PM MDT WED AUG 20 1997 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 930 PM MDT FOR PEOPLE IN THE FOLLOWING LOCATION...S... IN SOUTHEAST IDAHO ...NORTHWESTERN BINGHAM COUNTY...SOUTHEASTERN BUTTE COUNTY DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM LOCATED 25 MILES SOUTH OF ARCO. THIS STORM IS MOVING NORTHEAST AT 20 TO 25 MPH AND WILL AFFECT THE CITY OF ATOMIC CITY BY 915 PM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WIND IN EXCESS OF 55 MPH...LARGE HAIL...AND FREQUENT LIGHTNING. END/MOLINA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 8:46 PM MDT, 2 minutes earlier.
Area forecast discussion, Aug 20, 8:46 PM MDT, 2 minutes before
EASTERN IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 845 PM MDT WED AUG 20 1997 CURRENT 4KM WATER VAPOR IMAGERY SHOWING SHORT WAVE ENERGY KICKING OFF THUNDERSTORMS ACROSS THE LOWER HALF OF EASTERN IDAHO. TROPICAL CONNECTION BRING IN MORE MOISTURE THAN MODELS ABLE TO FORECAST. SALT LAKE CITY EVENING SOUNDING SHOWING 0.82 INCHES PRECIP WATER OVER 0.52 INCHES FOR THIS MORNING. ETA MODEL INITIALIZATION STILL BRING IN NEXT BIT OF VORT MAX ENERGY INTO EASTERN IDAHO OVERNIGHT. WILL UPDATE FORECAST FOR MORE SCATTERED SHOWERS AND THUNDERSTORMS THIS EVENING. IN ADDITION...WILL ALSO UPDATE TO DECREASE WINDS LATER TONIGHT. MOLINA .WSR88D KSFX VCP21...OPERATIONAL
Nearby
Severe Thunderstorm Warnings in Idaho, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.